Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 68, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 28, 2004, 5:23 PM EDT for Orange County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 5:23 PM EDT (21:23 UTC)
- Expired
- Jun 28, 2004, 6:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1590 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787 WUUS52 KMLB 282123 SVRMLB FLC095-282200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 522 PM EDT MON JUN 28 2004 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA * UNTIL 600 PM EDT * AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER OCOEE. THE STORM WAS NEARLY STATIONARY. QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM * THE SEVERE THUNDERSTORM WILL BE... NEAR ORLOVISTA AT 545 PM EDT NEAR PINE HILLS...LOCKHART...6 MILES SOUTHWEST OF FOREST CITY...6 MILES WEST OF FAIRVIEW SHORES AT 600 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF THE STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. LARGE HAIL...EXCESSIVE LIGHTNING AND DAMAGING WINDS ARE LIKELY. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM PASSES. LAT...LON 2859 8168 2844 8156 2855 8133 2873 8147 $$ JP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:40 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 28, 2:40 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 240 PM EDT MON JUN 28 2004 .DISCUSSION... INITIAL CONVECTIVE CLUSTER EAST OF LAKE OKEE NOW PROPAGATING NWD AND INLAND..AND HAS SPAT OUT A RESPECTABLE RING OUTFLOW. ECSB LOOKS LIKE ITS LOCATED FROM NEAR KDAB TO LAKE HARNEY...AND SWD ALONG THE SAINT JOHNS BASIN TO WHERE IT INTERSECTS LARGE OUTFLOW. TO THE NORTH... THE MID LEVEL DECK HAS ERODED EVERYWHERE BUT THE EXTREME NW CWA... WHICH HAS ALLOWED TEMPS TO RECOVER QUICKLY INTO THE U80S/L90S. A FEW SHRA/TSRA POPPING UP NOW ALONG INLAND. ANTICIPATE BEST CHANCE FOR EARLY EVENING STORMS NEAR/NORTH OF THE I-4 CORRIDOR...WHERE OUTFLOW/SEA BREEZE INTERACTIONS ARE LIKELY TO OCCUR. OTRW...HAVE LEFT IN A 20 POP TO COVER SLGT CHC FOR NOCTURNAL COASTAL SHRA FROM SRN BREVARD SOUTH...INCLUDING OKEE CO. TUE...UPPER LOW OFF THE SW FL COAST PROGD TO DROP SOUTHWARD TWD THE WRN TIP OF CUBA LESSENING ITS INFLUENCE ON THE AREA. SFC RIDGE AXIS SHIFTS NORTH TWD THE NRN PENINSULA DURING THE DAY WITH E/ESE ONSHORE FLOW IN THE SFC-H7 LYR ACROSS THE AREA. THIS SHOULD ALLOW EAST COAST SEA BRZ TO PROGRESS INLAND INTO AFTERNOON. EXPECT MORNING CONVERGENCE SHOWER BANDS OFF THE BAHAMAS TO AFFECT THE SRN CSTL SECTIONS EARLY...THEN ACTIVITY SHOULD DEVELOP ACROSS ACROSS INLAND SECTIONS OF THE COASTAL COUNTIES WITH DEVELOPING EAST COAST BRZ AND THE INTO THE INTERIOR. H5 TEMPS STILL PROGD ON THE COOL SIDE FROM -8 TO -9 DEGS C SO COULD SEE A FEW STRONG STORMS. ONSHORE FLOW WILL LIMIT CSTL HIGHS TO UPPER 80S AND AROUND 90/LWR 90S FOR THE INTERIOR. TUE NGT...MODELS SHOW SOME DRYING AHEAD OF THE TROPICAL WAVE AXIS MOVING THROUGH THE BAHAMAS BUT PWATS IN THE 1.5.-1.6 RANGE WITH ESE LOW LVL FLOW SOUTH OF THE CAPE WILL ALLOW CONVERGENT SHOWER BANDS TO DEVELOP OFF THE NRN BAHAMAS AND AFFECT THE TREASURE COAST. HELD ON TO A LOW EVENING POP ACROSS INTERIOR SECTIONS FOR DIMINISHING SEA BRZ ACTIVITY ACROSS THE NRN INTERIOR. WED-THU...12Z GFS AND ETA RUNS NOW DRIER WITH THE NRN EXTENSION OF TROPICAL WAVE WHICH WILL PASS ACROSS S FL ON WED. MDT LOW LVL SE FLOW WED WILL PUSH DIFFUSE EAST COAST BRZ INTO THE INTERIOR IN THE AFTN WHERE SCT SHOWERS AND STORMS WILL BE FAVORED. TRENDED POPS DOWN CLOSER TO GFS MOS IN THE 30-40 RANGE BUT NOT AS LOW AS ETA MOS WHICH SHOWS 20-30 PCT. ON THU...DEEPEST MOISTURE PROGD ACROSS SRN INTERIOR ZONES CLOSEST TO DEPARTING TROPICAL WAVE. KEPT 40-50 POPS FOR INTERIOR AND 30-40 ALONG THE COAST. FRI...SFC RIDGE AXIS BEGINS TO SLIP SOUTHWARD TWD THE CAPE WITH SOUTHERLY LOW LVL FLOW ACROSS THE AREA. LESS ONSHORE PUSH TO EAST COAST BRZ SHOULD ALLOW FOR RATHER UNIFORM POP CHANCES WITH SEA BRZS DEVELOPING ALONG BOTH THE EAST AND WEST COASTS AND PUSHING SLOWLY INLAND WHERE BOUNDARY INTERACTIONS WILL FOCUS STORMS ACROSS THE INTERIOR BY LATE AFTN. SAT-MON...LONG RANGE GFS PROGS SHOW A FAIRLY SIGNIFICANT SHORTWAVE TROUGH MOVING INTO THE OHIO VALLEY BY SUNDAY. THE SFC RIDGE WILL BE SUPPRESSED SLOWLY BACK SOUTHWARD THROUGH THE HOLIDAY WKND TO LAKE OKEECHOBEE BY MONDAY. SHOULD HAVE SUFFICIENT MOISTURE FOR SCT RANGE POPS WITH LOWEST POPS FOR S CSTL AREAS SAT. BY SUN/MON...STEERING FLOW PROGD SW TO THE NORTH OF THE CAPE SO CHC FOR EVENING STORMS WILL RETURN TO THE COAST/BEACHES NORTH FOR VOLUSIA COUNTY LATE IN THE WKND. && .MARINE...WILL INCREASE WINDS TO NEAR 15 KNOTS ACROSS THE SRN MARINE AREA LATE WED/WED NIGHT AS NRN EXTENSION OF TROPICAL WAVE APPROACHES. SE WINDS 10-15 KNOTS OR LESS FOR FRI BCMG SE/S SAT AROUND THE ATLC RIDGE. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 89 73 88 / 20 30 10 30 MCO 73 91 73 91 / 30 40 20 30 MLB 75 88 74 87 / 20 30 20 30 VRB 76 88 75 87 / 20 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CRISTALDI LONG TERM...VOLKMER
Hazardous weather outlook, Jun 28, 11:55 AM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1155 AM EDT MON JUN 28 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 282100- BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE- ST. LUCIE-VOLUSIA-FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM- 1155 AM EDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT: ...THUNDERSTORM IMPACT... CONSIDERABLE MID AND HIGH LEVEL CLOUDINESS ALONG AND NORTH OF THE INTERSTATE FOUR CORRIDOR...AND WEST OF THE KISSIMMEE RIVER...HAS INHIBITED DAYTIME HEATING IN THAT AREA THUS FAR. TO THE SOUTH...A FEW SHOWERS AND STORMS HAVE FORMED INLAND FROM THE TREASURE COAST AND ARE MOVING QUICKLY INLAND. SEA BREEZE SHOWERS AND STORMS WILL DEVELOP INLAND FROM THE COAST FROM SOUTHERN BREVARD COUNTY SOUTH TO JUPITER INLET AND PUSH QUICKLY INTO THE INTERIOR EARLY THIS AFTERNOON. ONGOING CLOUDINESS OVER THE INTERIOR WILL PREVENT THE WEST COAST SEA BREEZE FROM INFLUENCING THE WEATHER THERE. SHOWERS AND STORMS ARE EXPECTED TO INITIALLY FORM ALONG THE BOUNDARY BETWEEN THE CLOUDS AND AREAS THAT WERE MOSTLY CLEAR DURING THE MORNING...MAINLY FROM SANFORD AND ORLANDO TO THE ATTRACTIONS...AND NEAR THE KISSIMMEE RIVER. BOUNDARY INTERACTION SHOULD LEAD TO AN INCREASE IN STORM COVERAGE AND INTENSITY DURING THE AFTERNOON. THE ACTIVITY WILL EVENTUALLY FOCUS WESTWARD INTO WESTERN FLORIDA BY LATE AFTERNOON SOUTH OF ORLANDO AND KISSIMMEE...AND BY EARLY EVENING TO THE SOUTH. CONDITIONS REMAIN FAVORABLE FOR A FEW STRONG TO SEVERE STORMS TO FORM...WITH FREQUENT TO EXCESSIVE LIGHTNING...WIND GUSTS ABOVE 50 MPH...AND COIN SIZE HAIL POSSIBLE IN THE MOST INTENSE STORMS. ...FLOODING IMPACT... HIGH MOISTURE CONTENT AND SLOW STORM MOVEMENT WILL ALLOW SOME STORMS TO PRODUCE 2 TO 4 INCHES OF RAIN IN A 60 TO 90 MINUTE PERIOD. RAPID WATER ACCUMULATION CAN LEAD TO TEMPORARY FLOODING OF STREETS...WATER RETENTION AREAS...AND OTHER POORLY DRAINED LOW LYING SPOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: THE SURFACE HIGH PRESSURE RIDGE AXIS IS FORECAST TO REMAIN NORTH OF CENTRAL FLORIDA THROUGH FRIDAY THEN START SHIFTING SOUTHWARD SATURDAY AND SUNDAY. EXPECT A TYPICAL SUMMER TIME WEATHER PATTERN OF MORNING SHOWERS ALONG THE COAST AND AFTERNOON THUNDERSTORMS OVER THE INTERIOR THROUGH FRIDAY. AS HIGH PRESSURE SHIFTS SOUTHWARD SATURDAY AND SUNDAY...SEA BREEZES WILL FORM LATER IN THE DAY WITH STORM COVERAGE INCREASING AND SHIFTING EASTWARD SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
In the hours before
Special weather statement, Jun 28, 12:10 PM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1210 PM EDT MON JUN 28 2004 FLZ058-059-281645- OKEECHOBEE-ST. LUCIE- 1210 PM EDT MON JUN 28 2004 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ARE DEVELOPING OVER WESTERN SAINT LUCIE AND SOUTHEAST OKEECHOBEE COUNTIES... AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM FIVE MILES WEST OF SAINT LUCIE WEST TO 5 MILES SOUTHEAST OF OKEECHOBEE. THE STORMS WERE MOVING NORTHWEST AT 10 MPH. RESIDENTS OF THE CITY OF OKEECHOBEE SHOULD BE ON THE LOOKOUT FOR THESE STORMS MOVING IN FROM THE SOUTHEAST. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. CRISTALDI
Special weather statement, Jun 28, 1:16 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 116 PM EDT MON JUN 28 2004 FLZ058-281800- OKEECHOBEE- 116 PM EDT MON JUN 28 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL NORTHERN OKEECHOBEE COUNTY... AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER FORT DRUM...MOVING WEST AT 10 MPH. THE STORM WILL AFFECT RURAL OKEECHOBEE COUNTY THROUGH 200 PM EDT. CRISTALDI
Special weather statement, Jun 28, 3:37 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 337 PM EDT MON JUN 28 2004 FLZ041-141-282015- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY- 337 PM EDT MON JUN 28 2004 ...STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL RAPIDLY INTENSIFYING IN VOLUSIA COUNTY... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL JUST WEST OF INTERSTATE 95 AROUND TIGER BAY STATE PARK AND APPROACHING SPRUCE CREEK. THE STORMS WERE DRIFTING SLOWLY. IF STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED. 52
Special weather statement, Jun 28, 4:10 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 410 PM EDT MON JUN 28 2004 FLZ044-282100- NORTHERN LAKE COUNTY- 412 PM EDT MON JUN 28 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL OVER NORTHERN LAKE COUNTY... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL BETWEEN CASSIA AND PAISLEY...DRIFTING WEST AT 5 MPH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 52
Local storm report, Jun 28, 4:15 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 S SPRUCE CREEK 29.01N 81.05W
06/28/2004 0.75 INCH VOLUSIA FL TRAINED SPOTTER
&&
JMSpecial weather statement, Jun 28, 4:36 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 436 PM EDT MON JUN 28 2004 FLZ045-046-282115- ORANGE-SEMINOLE- 438 PM EDT MON JUN 28 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL DEVELOPING OVER ORANGE AND SEMINOLE COUNTIES... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL DEVELOPING OVER ORANGE ANS SEMINOLE COUNTIES. MUCH OF THE ACTIVITY WAS NEAR THE INTERSTATE 4 CORRIDOR. AREAS AFRFECTED INCLUDE LAKE JESSUP... CASSELBERRY...ORLANDO AND THE ATTRACTIONS AREA. IF STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED. 52
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:44 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 61 min |
| Jun 28, 4:17 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 58 min |
| Jun 28, 4:51 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 54 min |
| Jun 28, 5:49 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.